Home > Research > Publications & Outputs > Hamiltonian general relativity and the Belinski...

Associated organisational unit

Links

Text available via DOI:

View graph of relations

Hamiltonian general relativity and the Belinskii–Khalatnikov–Lifshitz conjecture

Research output: Contribution to journalJournal article

Published
Close
Article number052001
<mark>Journal publication date</mark>11/02/2009
<mark>Journal</mark>Classical and Quantum Gravity
Issue number5
Volume26
Number of pages10
Publication statusPublished
Original languageEnglish

Abstract

The Belinkskii, Khalatnikov and Lifshitz conjecture says that as one approaches spacelike singularities in general relativity, 'time derivatives dominate over spatial derivatives' so that the dynamics at any spatial point is well captured by an ordinary differential equation. By now considerable evidence has accumulated in favor of these ideas. Starting with a Hamiltonian framework, we provide a formulation of this conjecture in terms of variables that are tailored to non-perturbative quantization. Our formulation serves as a first step in the analysis of the fate of generic spacelike singularities in loop quantum gravity.